itching - Dilantin side effect

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

libra1976
New Member


Date Joined Mar 2006
Total Posts : 7
   Posted 3/10/2006 7:59 PM (GMT -6)   
Has anyone ever had a side effect from Dilantin that caused sporadic, random itching all over?  I have been taking Dilantin since 1986 and about 4-5 yrs ago had my first "itching" exerience, which last all day long.  In 2003 the itching came back and happened more often than not.  Since then I guess I have 2-4 itching spells every other week. My Dr told me it was probably because my level was too high.  I have not been able to confirm that. If anyone else has had this problem and found some over-the-counter medicine or even prescription to ease the annoyance, please share.
 
Your responses are GREATLY appreciated
 
-S

RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 668
   Posted 3/10/2006 11:06 PM (GMT -6)   

libra1976,

This is based on my own experience:

I've been on dilantin since 1979, I had a few itching spells and even tingling of the limbs. I thought it might be a reaction to the dilantin or low blood sugar or low blood pressure and circulation but my Doctor said it was DEHIDRATION. I increased my fluid intake and I was surprised ~ it went away. But everybody's body chemistry is different. (worked for me)

Randy


Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.
 
275mg-dilantin/day
120mg-pheonobarb/day
3,000mg-Mesasol/day
20mg-Celexa/day


libra1976
New Member


Date Joined Mar 2006
Total Posts : 7
   Posted 3/11/2006 7:42 AM (GMT -6)   
Don't know what happened up there.
Anyway, I had my level drawn yesterday and hope to have the results by phone or email on Monday. I will start drinking more water to see if that works. Thank you both for you quick responses to my post.

I just had brain surgery four weeks ago and prior to the surgery I was taking 275 mg of Dilantin because 300 would make me toxic. The day I was hospitalized my Drs. started to give me 300 mg. Since then I have not felt toxic at all. My last level was last Sunday it was considered therapeutic. Since I just recently had the surgery, I have a feeling, unless my level is too high and I begin to show signs of toxicity, my Dr. will keep me on 300 mg. Hopefully in mos. to a year depending if I am having szrs, I will start to taper off the medicine. I have dealt with my "itching poblem" for up to 3 years, I can deal with it for longer.

Thanks again Randy and Mandy!

-Sara
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 22, 2017 2:45 PM (GMT -6)
There are a total of 2,829,334 posts in 310,563 threads.
View Active Threads


Who's Online
This forum has 152679 registered members. Please welcome our newest member, Ell2002.
503 Guest(s), 16 Registered Member(s) are currently online.  Details
Farz53, Phil123, Jake2468, Jaydubs, summer16, Doire, Scaredy Cat, samster, searchinginla, Sheeks175, Yellow Cat, prew, Reezi, peanut307, FredRoberts, WifeofPie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer